Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 95, NWS State College, PA

June 13, 2007Lycoming County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 13, 2007, 2:16 PM EDT for Lycoming County, Pennsylvania. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2007, 2:16 PM EDT (18:16 UTC)
Expired
Jun 13, 2007, 2:45 PM EDT
In force
29 min
Issued by
NWS State College, PA
Area
Counties, with a storm outline in the text

County Lycoming County, PA

The radar

The State College radar (KCCX), 105 km from the middle of the area, began a volume at 18:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 494 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
494 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 131815 RRA
SVRCTP
PAC081-131845-
/O.NEW.KCTP.SV.W.0095.070613T1816Z-070613T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
216 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 245 PM EDT

* AT 215 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS STORM WAS
  LOCATED NEAR MUNCY...OR NEAR MONTOURSVILLE...AND MOVING
  SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONTGOMERY AROUND 225 PM EDT...
  ELIMSPORT AROUND 240 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-180 BETWEEN MILE MARKERS 10 AND 23.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

LAT...LON 4122 7668 4132 7687 4108 7710 4116 7671

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 12:08 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Jun 13, 12:08 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 PM EDT WED JUN 13 2007

.SYNOPSIS...
A NEARLY STATIONARY TROUGH OF LOW PRESSURE OVER EASTERN
PENNSYLVANIA WILL GRADUALLY PUSH WEST OF THE REGION BY LATE
WEDNESDAY. AN AREA OF HIGH PRESSURE WILL THEN BUILD SOUTHWARD
FROM NEW ENGLAND. THIS HIGH PRESSURE SYSTEM WILL CONTROL THE
WEATHER OVER PENNSYLVANIA UNTIL A COLD FRONT APPROACHES BY THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
IT STILL LOOKS LIKE WE/RE IN FOR ANOTHER ROUND OF AFTN AND
EVENING SHWRS/TSTMS TODAY AS WE REMAIN LOCKED IN STAGNANT WX
PATTERN ON WESTERN PERIPHERY OF UPPER LOW. WEAK SFC TROF...WHICH
FOCUSED CONVECTION OVER THE EASTERN HALF OF THE STATE
YESTERDAY...HAS SLIPPED A LITTLE WESTWARD TODAY. THIS WILL PUT THE
FOCUS SQUARELY OVER CENTRAL PA. CAPE VALUES ARND 1500J AND DEEP
LYR SHEAR BTWN 25-30KTS IS COMPARABLE TO YESTERDAY...AND ENOUGH TO
GENERATE ORGANIZED MULTICELLS WITH ISOLATED SVR WX. SPC ALREADY
TALKING UP LIKLIHOOD OF WATCH SOON...AND THIS SEEMS PERFECTLY
REASONABLE.

MADE LITTLE TWEAKS TO TSTM WORDING THIS AFTN/EVENING...BUT REST OF
FCST REMAINS UNCHANGED WITH WARM TEMPS AND N/NE WINDS.

&&

.SHORT TERM /THURSDAY/...
WK SHORTWAVE ROTATING SOUTHWARD ACROSS THE REGION COULD PROVIDE
THE SUPPORT NEEDED TO KEEP SCT SHWRS/TSTMS GOING THRU MUCH OF
TONIGHT ACROSS THE SOUTH CENTRAL MTNS. ELSEWHERE...WILL REMOVE
MENTION OF PRECIP AFTER MIDNIGHT.

HIGH PRESSURE WILL BUILD DOWN THE COAST FROM NEW ENGLAND ON
THURSDAY...PUSHING BACKDOOR FRONT AND ASSOCIATED TONGUE OF LL
MOISTURE WEST OF PA. EASTERLY FLOW WILL DRAW MUCH COOLER MARITIME
AIRMASS INLAND ACROSS CENTRAL PA. MAY HAVE TO DEAL WITH STRATOCU
OVR MTNS EARLY THURSDAY. HOWEVER...DON/T SEE MUCH OPPORTUNITY FOR
PRECIP...AS MID LVL SUBSIDENCE EXPECTED IN WAKE OF SHORTWAVE
PASSING TO OUR SOUTH. LOWER MAV POPS APPEAR MOST
REASONABLE...ALTHOUGH CAN/T RULE OUT AN EARLY SHWR OVER THE SC
MTNS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
DRY AND SEASONABLE WEATHER APPEARS LIKELY FRIDAY AND SATURDAY...AS
SFC HIGH PRESSURE REMAINS PARKED OFF OF THE MID ATLANTIC COAST.
NEXT CHC FOR SHWR/TSTMS NOT UNTIL A WEAKENING COLD FRONT
APPROACHES ON SUNDAY. MOST MED RANGE GUIDANCE SUGGESTS HOT WEATHER
WILL RETURN EARLY NEXT WEEK...AS UPPER LVL RIDGE BUILDS OVR THE
EASTERN CONUS. NEW ECMWF INDICATES 850 TEMPS RISING TO 22C BY MON
EVENING.

&&

.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
LOCAL MVFR TO IFR FLYING CONDITIONS WILL IMPROVE BY 13Z AS FOG
DISSIPATES. THE MAJORITY OF THE TIME FROM 13Z THROUGH 17Z
WEDNESDAY WILL BE DOMINATED BY VFR CONDITIONS. SCATTERED SHRA/TSRA
WILL DEVELOP AROUND OR SHORTLY AFTER 17Z...MAINLY OVER EASTERN TAF
SITES...KIPT AND KMDT.

THURSDAY INTO SATURDAY...THE MID/UPPER LEVEL COOL POOL OF AIR
ASSOCIATED WILL A SLOWLY MOVING UPPER LOW WILL SHIFT SOUTH OF
PA. THIS WILL BRING DRY AIR INTO THE REGION...LEADING TO LITTLE
IF ANY CHANCE FOR RAIN. SKIES SHOULD BE CLEAR AT NIGHT...AND MOSTLY
SUNNY DURING THE DAY DURING THIS PERIOD WITH A LIGHT...MAINLY
NORTHEAST WIND.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...FITZGERALD
NEAR TERM...DANGELO/FITZGERALD
SHORT TERM...FITZGERALD
LONG TERM...FITZGERALD/TYBURSKI
AVIATION...GARTNER
Hazardous weather outlook, Jun 13, 1:41 PM EDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
141 PM EDT WED JUN 13 2007

PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053-
056>059-063>066-141745-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
141 PM EDT WED JUN 13 2007

...SEVERE THUNDERSTORM WATCH 392 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS ARE DEVELOPING THIS AFTERNOON IN THE
VICINITY OF A WEAK FRONTAL BOUNDARY OVER CENTRAL PENNSYLVANIA.
THESE STORMS WILL LIKELY PRODUCE LARGE HAIL AND LOCALLY DAMAGING
WIND GUSTS. THE GREATEST RISK OF SEVERE WEATHER WILL BE WEST OF
THE SUSQUEHANNA RIVER THROUGH 9 PM.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Jun 13, 11:51 AM EDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1151 AM EDT WED JUN 13 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     HARPER TAVERN           40.41N 76.57W
06/12/2007                   LEBANON            PA   EMERGENCY MNGR

            TREES DOWN.

0508 PM     TSTM WND DMG     4 S HERNDON             40.65N 76.85W
06/12/2007                   NORTHUMBERLAND     PA   LAW ENFORCEMENT

            TREES DOWN ON WIRES

0545 PM     TSTM WND DMG     SSE NEWPORT             40.48N 77.13W
06/12/2007                   PERRY              PA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN

0605 PM     TSTM WND DMG     BENTON                  41.19N 76.39W
06/12/2007                   COLUMBIA           PA   LAW ENFORCEMENT

            TREES DOWN.

0615 PM     TSTM WND DMG     2 SSW ORANGEVILLE       41.05N 76.43W
06/12/2007                   COLUMBIA           PA   LAW ENFORCEMENT

            TREES DOWN.

0637 PM     HAIL             HUGHESVILLE             41.24N 76.73W
06/12/2007  M1.00 INCH       LYCOMING           PA   TRAINED SPOTTER

            NICKEL TO QUARTER SIZED HAIL FELL FOR 2 MINUTES

0715 PM     TSTM WND DMG     4 NNW GREENCASTLE       39.84N 77.76W
06/12/2007                   FRANKLIN           PA   LAW ENFORCEMENT

            TREES DOWN

0925 PM     TSTM WND DMG     BELLWOOD                40.60N 78.33W
06/12/2007                   BLAIR              PA   TRAINED SPOTTER

            WIND GUST TO 61 MPH MEASURED ON A ROOFTOP ANEMOMETER.
            NUMEROUS LIMBS DOWN.

0932 PM     TSTM WND DMG     BELLWOOD                40.60N 78.33W
06/12/2007                   BLAIR              PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN.

0955 PM     TSTM WND DMG     PORTAGE                 40.39N 78.68W
06/12/2007                   CAMBRIA            PA   EMERGENCY MNGR

            TREES AND WIRES DOWN MAINLY NEAR PORTAGE...BUT ALSO
            ACROSS MUCH OF THE REST OF THE COUNTY.

&&

MMD
Special weather statement, Jun 13, 1:20 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT WED JUN 13 2007

PAZ010-011-131815-
CAMERON-ELK-
120 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT CAMERON AND SOUTHEASTERN ELK
COUNTIES...

AT 112 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 24 MILES EAST OF ST. MARYS...MOVING SOUTHWEST AT
15 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR CAMERON AROUND 130 PM...DRIFTWOOD AROUND 140
PM...HICKS RUN AROUND 155 PM AND BENEZETTE AROUND 215 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE ROAD 120.

FORECASTER: RXR
Special weather statement, Jun 13, 1:32 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
132 PM EDT WED JUN 13 2007

PAZ004-131815-
WARREN-
132 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT WARREN COUNTY...

AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF WARREN...MOVING SOUTHWEST AT 15
MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR YOUNGSVILLE AROUND 140 PM...GARLAND AROUND
210 PM AND TIDIOUTE AROUND 215 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 62.

FORECASTER: RXR
Special weather statement, Jun 13, 2:02 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
202 PM EDT WED JUN 13 2007

PAZ004-131845-
WARREN-
202 PM EDT WED JUN 13 2007

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WARREN COUNTY...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JAMESTOWN...MOVING SOUTHWEST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM AS
IT MOVES INTO NORTHWESTERN WARREN COUNTY.

THIS STORM WILL BE NEAR SUGAR GROVE AROUND 210 PM...BEAR LAKE AROUND
220 PM...SPRING CREEK AROUND 230 PM AND GRAND VALLEY AROUND 245 PM.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6.

FORECASTER: RXR
Special weather statement, Jun 13, 2:11 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
211 PM EDT WED JUN 13 2007

PAZ017-131845-
CLEARFIELD-
211 PM EDT WED JUN 13 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN CLEARFIELD COUNTY...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES SOUTH OF ST.
MARYS TO 13 MILES NORTH OF CLEARFIELD TO 21 MILES NORTHEAST OF
CLEARFIELD...MOVING SOUTHWEST AT 20 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR PARKER DAM STATE PARK AROUND 225 PM...
PENFIELD AROUND 230 PM...LECONTES MILLS AROUND 235 PM...S.B. ELLIOT
STATE PARK AROUND 240 PM AND CLEARFIELD AROUND 245 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 97 AND 135.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...ROUTE
322...STATE ROAD 153...STATE ROAD 255.

FORECASTER: RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:47 PM EDTSevere Thunderstorm WarningCTPTioga58 min
Jun 12, 9:33 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria42 min
Jun 13, 2:05 PM EDTSevere Thunderstorm WarningCTPElk55 min
Jun 13, 2:14 PM EDTSevere Thunderstorm WarningCTPWarren46 min
Jun 13, 2:30 PM EDTSevere Thunderstorm WarningCTPSchuylkill60 min
Jun 13, 2:44 PM EDTSevere Thunderstorm WarningCTPColumbia31 min
Jun 13, 2:51 PM EDTSevere Thunderstorm WarningCTPNorthumberland54 min
Jun 13, 2:57 PM EDTSevere Thunderstorm WarningCTPSnyder48 min
Jun 13, 3:06 PM EDTSevere Thunderstorm WarningCTPCentre54 min
Jun 13, 3:25 PM EDTSevere Thunderstorm WarningCTPSomerset65 min
Jun 13, 3:31 PM EDTSevere Thunderstorm WarningCTPDauphin, Juniata, Lebanon, Perry, Schuylkill74 min
Jun 13, 3:41 PM EDTSevere Thunderstorm WarningCTPCambria64 min
Jun 13, 3:47 PM EDTSevere Thunderstorm WarningCTPLancaster43 min
Jun 13, 3:54 PM EDTSevere Thunderstorm WarningCTPHuntingdon51 min
Jun 13, 4:01 PM EDTTornado WarningCTPLancaster29 min
Jun 13, 4:12 PM EDTSevere Thunderstorm WarningCTPCumberland, York78 min
Jun 13, 4:28 PM EDTSevere Thunderstorm WarningCTPLancaster32 min
Jun 13, 4:39 PM EDTSevere Thunderstorm WarningCTPAdams, Franklin66 min
Jun 13, 4:46 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon44 min
Jun 13, 5:04 PM EDTSevere Thunderstorm WarningCTPCambria, Somerset56 min
Jun 13, 5:04 PM EDTTornado WarningCTPYork26 min
Jun 13, 5:28 PM EDTSevere Thunderstorm WarningCTPFulton62 min
Jun 13, 5:39 PM EDTSevere Thunderstorm WarningCTPFranklin36 min
Jun 13, 5:54 PM EDTSevere Thunderstorm WarningCTPBedford66 min
Jun 13, 6:10 PM EDTSevere Thunderstorm WarningCTPSomerset50 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.